Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 170, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 12, 2009, 3:53 PM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2009, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 12, 2009, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Concordia Parish, LA, Adams County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 1:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 12:06 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 12, 12:06 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT SUN APR 12 2009
.DISCUSSION...THE DEWPOINTS TO WEST WERE STEADILY INCREASING AS THE
WARM FRONT TRACKED NORTH. SEVERE STORMS WERE STARTING TO EXTEND INTO
THE WESTERN ZONES. RUC SHOWS 700-500MB LAPSE RATES AROUND 7 OR 8 WITH
500MB TEMPERATURES AROUND -12 TO -13. MORNING SOUNDINGS SHOW ELEVATED
INSTABILITY...BUT THE LOWER LEVELS AT JACKSON WERE STILL DRY. LOOKING
FOR ELEVATED HAIL PRODUCING STORMS CONTINUE FOR THE WESTERN PORTIONS
OF THE CWA...MAINLY THE LOUISIANA PARISHES AND SOUTHEAST ARKANSAS
COUNTIES INTO THE EARLY AFTERNOON. THE LINE OF STORMS WAS ALREADY
BARING DOWN ON WESTERN LOUISIANA AND WILL LIKELY BE MOVING INTO THE FAR
WESTERN PORTIONS OF THE CWA AROUND 2 PM. MADE SOME SMALL ADJUSTMENTS
TO THE WEATHER GRIDS TO INCREASE THUNDER WORDING IN THE WEST.
THINKING AT THIS TIME THAT LINE OF STORMS WILL BE OVER SE AR/NE LA
FROM 2-4...ALONG THE RIVER 3-6 INTO THE I-55 CORRIDOR FROM 5-8 AND
INTO THE EAST FROM 8-12A AND LIKELY LINGERING OVER THE FAR E/SE
COUNTIES A LITTLE AFTER MIDNIGHT.
LOWERED THE TEMPERATURES IN THE SOUTHEAST WHERE THE STRATUS REFUSES
TO DISSIPATE AND TEMPERATURES WERE STRUGGLING TO GET OUT OF THE LOWER
60S. THE LAKE WIND ADVISORY CONTINUES. NO OTHER CHANGES TO THE
FORECAST.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WEE STILL EXPECTED TO MOVE
INTO THE WESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON AND TRACK
EAST THROUGH THE EVENING. THUNDERSTORMS WERE ALREADY MOVING INTO THE
GREENVILLE AREA WITH SCATTERED THUNDERSTORMS MOVING THROUGH FOR THE
NEXT HOUR OR TWO. HAIL IS LIKELY FROM NOW THROUGH 2 PM. A LINE OF
THUNDERSTORMS WILL MOVE INTO THE REGION AFTER 2 PM. LOOK FOR
THUNDERSTORMS AT GLH FROM 2-6P...GWO/JAN 4-8P...MEI/GTR 7-11P AND HBG
FROM 8P UNTIL AFTER MIDNIGHT. IN ADDITION TO THUNDERSTORMS A TIGHT
PRESSURE GRADIENT WILL MAINTAIN WINDS FROM 10 TO 20KTS WITH GUSTS TO
30KTS POSSIBLE AT ALL SITES THROUGH MIDNIGHT. AFTER 6Z CONDITIONS SHOULD
IMPROVE ACROSS THE AREA. WITH SKIES CLEARING FROM THE WEST THROUGH
14Z. ANOTHER DISTURBANCE WILL APPROACH THE AREA MONDAY MORNING
BRINGING CLOUDS AND MAYBE A FEW SPRINKLES TO GLH/GWO/GTR. CEILINGS
WILL REMAIN ABOVE 3KFT. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL AT
ALL SITES FROM 15Z THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 60 79 53 / 78 88 20 13
MERIDIAN 73 59 77 50 / 57 94 31 26
VICKSBURG 73 58 79 50 / 88 77 18 9
HATTIESBURG 74 62 78 58 / 57 82 36 16
NATCHEZ 74 60 79 47 / 82 65 17 7
GREENVILLE 71 56 77 48 / 93 73 20 14
GREENWOOD 70 58 79 48 / 80 83 20 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
037>039-044>046-050>052-056>058-065-066-073-074.
LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
025>027-034>036-040>043-047>049-053>055-059>064-072.
LA...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ007>009-
015-016-023>026.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
7Hazardous weather outlook, Apr 12, 1:17 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 117 PM CDT SUN APR 12 2009 LAZ016-023>026-MSZ042>066-072>074-131830- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20. .DAY ONE...TONIGHT AND MONDAY SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND EAST OF I-55 FROM 8 PM TO 3 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEED TONIGHT. ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL EXIT THE AREA BY 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH MID EVENING. MSZ026>033-037>039-131830- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE- 117 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND 3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM. OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Apr 12, 1:41 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL HAMBURG 33.23N 91.80W
04/12/2009 E1.25 INCH ASHLEY AR EMERGENCY MNGR
0123 PM HAIL DREW 33.81N 90.53W
04/12/2009 E1.00 INCH SUNFLOWER MS LAW ENFORCEMENT
QUARTER HAIL REPORTED BETWEEN DREW AND PARCHMAN
&&
JCULINSpecial weather statement, Apr 12, 1:55 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT SUN APR 12 2009 MSZ018-019-034-121940- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 155 PM CDT SUN APR 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF HOLLY RIDGE AT 155 PM CDT...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTH CENTRAL WASHINGTON...NORTHERN SUNFLOWER AND SOUTHEASTERN BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
Local storm report, Apr 12, 2:25 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND DMG CLEVELAND 33.74N 90.73W
04/12/2009 BOLIVAR MS EMERGENCY MNGR
ROOF OFF HOUSE AND TREES DOWN ON POWERLINES IN THE CITY
OF CLEVELAND. APPEARS TO BE ASSOCIATED WITH GRAVITY WAVE
OR WAKE LOW FEATURE.
&&
GRGSpecial weather statement, Apr 12, 2:27 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT SUN APR 12 2009 MSZ018-019-034-122010- BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS- 227 PM CDT SUN APR 12 2009 AN AREA OF MODERATE TO HEAVY RAIN IS OCCURRING OVER BOLIVAR...SUNFLOWER AND WASHINGTON COUNTIES. WINDS WILL SHIFT OUT OF THE NORTHEAST WITH GUSTS UP TO 40 TO 50 MPH POSSIBLE. THESE ARE GRADIENT WINDS IN RESPONSE TO THE SURFACE LOW TO OUR WEST. HOWEVER...SUCH GUSTS COULD CAUSE DOWNED TREES AND MINOR DAMAGE. PEOPLE IN WASHINGTON...SUNFLOWER AND BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Apr 12, 2:38 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT SUN APR 12 2009 LAZ024-026-MSZ059-122025- CATAHOULA LA-CONCORDIA LA-JEFFERSON MS- 238 PM CDT SUN APR 12 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF ROSEFIELD TO 10 MILES WEST OF LARTO AT 238 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN EXTREME NORTHWESTERN JEFFERSON COUNTY...AND CONCORDIA AND CATAHOULA PARISHES SHOULD MONITOR THESE STORMS CLOSELY. CAW
Special weather statement, Apr 12, 3:42 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT SUN APR 12 2009 MSZ060-122120- ADAMS MS- 342 PM CDT SUN APR 12 2009 AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHWEST OF PINE RIDGE TO 25 MILES SOUTHWEST OF SIBLEY AT 342 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN ADAMS COUNTY SHOULD MONITOR THESE STORMS CLOSELY. CAW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:45 AM CDT | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 19 hr |
| Apr 12, 11:46 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 44 min |
| Apr 12, 12:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 49 min |
| Apr 12, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 39 min |
| Apr 12, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 50 min |
| Apr 12, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 65 min |
| Apr 12, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 61 min |
| Apr 12, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 40 min |
| Apr 12, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 52 min |
| Apr 12, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 45 min |
| Apr 12, 10:50 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 40 min |
| Apr 12, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.